Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 85, NWS Jackson, MS

February 21, 2013Franklin County, Jefferson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 21, 2013, 3:47 PM CST for Franklin County, Jefferson County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 21, 2013, 3:47 PM CST (21:47 UTC)
Expired
Feb 21, 2013, 4:30 PM CST
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Franklin County, MS, Jefferson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 115 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 3:50 PM CSTTSTM WND DMG2 Nw Roxie, MSPINE TREE SNAPPED ALONG HWY 84.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS54 KJAN 212147
SVRJAN
MSC037-063-212230-
/O.NEW.KJAN.SV.W.0085.130221T2147Z-130221T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
347 PM CST THU FEB 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  EASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...

* UNTIL 430 PM CST

* AT 347 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR HAMBURG MOVING NORTHEAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAYETTE BY 355 PM CST...
  BLUE HILL BY 405 PM CST...
  MCBRIDE...PLEASANT HILL AND UNION CHURCH BY 410 PM CST...
  PLEASANT HILL BY 415 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3146 9111 3153 9116 3163 9116 3163 9120
      3183 9086 3182 9084 3180 9084 3179 9085
      3179 9074 3164 9074
TIME...MOT...LOC 2147Z 236DEG 44KT 3158 9107

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 11:19 AM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Feb 21, 11:19 AM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST THU FEB 21 2013

.UPDATE...ELEVATED SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH
PORTIONS OF CENTRAL MS AND SOUTHERN AR THIS AM. DAMAGING WINDS AND
HAIL WILL BE POSSIBLE WITH SOME OF THESE THUNDERSTORMS. THIS ACTIVITY
IS AHEAD OF A LINE OF TSTORMS ANTICIPATED THIS AFTERNOON ALONG THE
FRONT STILL SITUATED BACK IN EAST TEXAS.

SURFACE DEWPOINTS ARE STILL QUITE LOW ACROSS THE REGION WITH READINGS
RANGING FROM THE MID 20S TO THE LOW 40S ACROSS THE REGION. STRONG
ISENTROPIC UPGLIDE AND UPWARDS OF 500-1000 J/KG MUCAPE PER 12Z
REGIONAL SOUNDINGS WILL CONTINUE TO SUPPORT SUCH ACTIVITY. THERE
SHOULD BE A BREAK IN THE ACTIVITY UNTIL THIS AFTERNOON AS THE
ELEVATED CAP CONTINUES TO GET ERODED. MODELS CONTINUE TO INSIST ON
LOW 60 DEWPOINTS REACHING AT LEAST THE HIGHWAY 98/84 CORRIDOR...IF
NOT FARTHER NORTH TO THE I-20 CORRIDOR BY 6PM. AS THE WARM FRONT
SHIFTS NORTH...SHOWER AND TSTORM ACTIVITY SHOULD BECOME INCREASINGLY
SURFACE BASED AND HAVE GREATER POTENTIAL FOR DAMAGING WINDS AND A
TORNADO OR TWO. SHEAR MAGNITUDES AND VECTOR ORIENTATION INDICATE THE
POSSIBILITY FOR SOME SEMI-DISCRETE CELLS THIS AFTERNOON AND EVENING.
THIS EVOLUTION WILL BE CLOSELY MONITORED AS IT WILL BE THESE CELLS
THAT WILL HAVE THE GREATEST TORNADO PRODUCING POTENTIAL. PERIODS OF
HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS MUCH OF
THE REGION WITH PWATS SURGING QUICKLY. THE FRONT WILL SHIFT THROUGH
THE REGION LATE TONIGHT ENDING THE SEVERE WEATHER RISK FROM WEST TO
EAST.

AS FOR THE CURRENT FORECAST...INCREASED POPS THIS MORNING ACROSS THE
CWA AS SHOWER/THUNDERSTORM ACTIVITY HAS MOVED INTO THE AREA. ALSO
INCREASED QPF TO ACCOUNT FOR THIS ACTIVITY. THE ONLY OTHER CHANGE TO
THE FORECAST WAS TO THE HOURLY TEMPS TO SLOW WARMING THIS AM INTO THE
EARLY AFTERNOON. /27/ALLEN/

&&

.AVIATION...MVFR TO IFR CONDS ONGOING ACROSS MUCH OF THE REGION AS
RAIN SHOWERS AND THUNDERSTORMS PUSH THROUGH. MOST LOCATIONS WILL
HAVE SHRA AND TSRA THROUGH MUCH OF TODAY WITH ACTIVITY TAPERING OFF
FROM NW TO SE THROUGH THE OVRNGT. SOME TSRA WILL BE STRONG TO SEVERE
WITH STRONG WINDS, HAIL, AND A TORNADO CAN NOT BE RULED OUT FOR
CENTRAL AND ESPECIALLY SOUTHERN TAF SITES. TURB IS ALSO LIKELY WITH
LARGE AMOUNTS OF WIND SHEAR IN THE FIRST 2000FT. LIGHT RAIN COULD
HOLD ON LONGER AT KHBG VS. NRN SITES OVRNIGHT AND INTO FRIDAY WITH
GRADUAL IMPROVEMENT TO VFR CONDS MID-DAY FRIDAY. /ALLEN/

&&

PREV DISCUSSION... /ISSUED 352 AM CST THU FEB 21 2013/

SHORT TERM...THE AIR MASS REMAINS DRY AND COOL THIS MORNING. VERY
LIGHT PRECIP OCCURRING ACROSS NWRN/NCNTRL ZONES THIS MORNING MAY
RESULT IN A FEW PATCHES OF SLEET ACROSS THOSE AREAS DURING THE VERY
EARLY MORNING BUT NO ACCUMULATION WILL OCCUR. WET BULB PROFILES WILL
BE BELOW FREEZING FOR AN HOUR OR TWO AFTER SUNRISE THEN WARMING
CONDITIONS WILL END THE POTENTIAL FOR SLEET.

THE PRIMARY CONCERN TODAY WILL BE THE INCREASING POTENTIAL FOR
STRONG TO SEVERE STORMS THIS AFTERNOON INTO THE NIGHTTIME HOURS. A
RAPID MODERATION OF THE AIR MASS IS EXPECTED WHEN AN APPROACHING
WARM FRONT LIFTS INTO THE AREA. SURFACE DEWPOINTS REMAIN IN THE 20S
ACROSS THE FORECAST AREA THIS MORNING BUT HAVE INCREASED INTO THE
MID 60S FROM SE TX ACROSS THE NRN GULF. A DEVELOPING LOW LEVEL
50-60KT JET WILL FACILITATE A RAPID AIR MASS CHANGE TO MAINTAIN THE
RISK OF SEVERE STORMS...LATE AFTERNOON AND THIS EVENING BEING THE
MAIN WINDOW FROM THE WEST WITH A CONTINUING CHANCE FOR SERN ZONES
LATER TONIGHT.

THE SURFACE LOW IS FORECAST TO MOVE INTO NERN LA BY 00Z
FRI...SLIGHTLY FARTHER N ON THE EURO...WITH THE WARM FRONT INDICATED
NEAR AR/LA BORDER SEWD ACROSS THE FORECAST AREA. SURFACE BASED CAPE
VALUES RUN FROM 200-600 OVER SWRN ZONES THIS AFTERNOON/EVENING WITH
A VERY WEAK CAPE FIELD NOTED OVER SERN ZONES THROUGH 12Z FRIDAY. ML
MOST UNSTABLE CAPE FIELDS BRING THE REGION OF HIGHEST VALUES INTO
THE WARM SECTOR ACROSS ZONES W OF I-55...PRIMARILY ALONG AND WEST OF
THE MS RIVER...BY 00Z FRIDAY. THE GFS/EURO SHIFT THE MAX INTO
ECNTRL/SERN MS BY 06Z IN THE REGION OF THE BETTER SURFACE
CONVERGENCE...THE NAM BEING SLIGHTLY SLOWER ON BOTH. SURFACE BASED
CIN VALUES AND FORECAST SOUNDINGS SUGGEST THAT CONVECTION WILL
STRUGGLE TO BECOME SURFACE BASED WITH LOWER 850 MB BASED CIN VALUES
AND HIGHER 850 MB BASED CAPES NOTED TO INCREASE CONFIDENCE IN
ELEVATED CONVECTION. WITH 26 DEG VERTICAL TOTALS AND 6-7 DEG LAPSE
RATES LARGE HAIL CAN NOT BE ENTIRELY RULED OUT IN STRONGER STORMS.
WITH MODEL TENDENCIES TO UNDERDO CAPE FIELDS...THE PERSISTENT
INTENSE LOW LEVEL SHEAR ADVERTISED BY THE MODELS AND THE 50-60KT 850
MB JET FORECAST INTO THE AREA THIS AFTERNOON...THE POSSIBILITY OF
STORMS BECOMING SURFACE BASED CAN NOT BE IGNORED.

ALTHOUGH THE EURO IS SOMEWHAT SLOWER ON THE EWD PROGRESSION OF THE
SURFACE TROUGH ACROSS THE AREA...MODELS ARE IN GENERAL AGREEMENT IN
STALLING THE BOUNDARY NEAR THE MS COAST NEWD INTO AL FRIDAY. AN
UPPER WAVE LIFTS INTO THE REGION DURING THE DAY FRIDAY RESULTING IN
INCREASING MOISTURE AND A SLIGHT DEEPENING OF THE STALLED SURFACE
TROUGH. THIS WILL MAINTAIN A HIGH CHANCE OF RAIN ACROSS SERN ZONES
THROUGH FRIDAY NIGHT. ALTHOUGH MODEL SOLUTIONS DIFFER ON RAINFALL
TOTALS ASSOCIATED WITH THIS SYSTEM...THE FORECAST WILL LEAN TOWARD
THE POTENTIAL FOR HIGHER AMOUNTS DUE TO THE PROXIMITY OF THE REGION
OF 1.5 INCH PRECIPITABLE WATER VALUES ALONG AND JUST DOWNSTREAM OF
OUR SERN BORDER COUNTIES. THE BOUNDARY FINALLY MOVES ON TO THE EAST
LATE FRIDAY NIGHT/EARLY SATURDAY MORNING.

THE HEAVY RAINFALL RISK WILL REMAIN ACROSS SERN ZONES THROUGH THE
END OF THE WEEK. HAVE FOLLOWED THE WETTER EURO SOLUTION AS FAR AS
POPS ARE CONCERNED WHICH CURRENTLY ACCUMULATES 2-3 INCHES OVER SERN
ZONES FROM TODAY THROUGH SATURDAY MORNING. AMOUNTS COULD BE HIGHER
IF A SLIGHT NWD ADJUSTMENT OF THE BOUNDARY OCCURS FRI/FRI NGT OR
STRONGER FORCING DEVELOPS WITH THE WAVE. CONDITIONS WILL BE CLOSELY
MONITORED FOR FLOODING POTENTIAL OVER THE NEXT COUPLE OF DAYS.

INCREASED ALREADY HIGH MOS POPS OVER WRN INTO CENTRAL ZONES FOR
TODAY AND OVER ERN ZONES FOR TONIGHT. FRIDAY POPS WILL TREND TOWARD
THE WETTER NAM/EURO SOLUTIONS THAT PAINT A MORE WIDESPREAD PRECIP
SHIELD THAN THE GFS EVEN THOUGH THE GFS IS IN GENERAL AGREEMENT ON
THE STALLED FRONT. ALSO LOWERED HIGHS SLIGHTLY FOR FRIDAY IN
CONJUNCTION WITH HIGHER POPS.

LONG TERM...SATURDAY THROUGH THURSDAY...COME SATURDAY MORNING OUR
CWA WILL STILL BE UNDER SOUTHWEST FLOW ALOFT AHEAD OF A NORTHERN
STREAM SHORTWAVE MOVING OVER THE SOUTHERN PLAINS. THIS FEATURE WILL
HELP MAINTAIN THE POSSIBILITY OF LIGHT RAIN OVER OUR SOUTHEAST MOST
COUNTIES EARLY SATURDAY MORNING. THE RAIN WILL END WELL BEFORE NOON
AS THE SHORTWAVE SHIFTS EAST AND A 1020MB HIGH OVER OKLAHOMA SHIFTS
EAST TO WESTERN TENNESSEE AND BRINGS A DRIER AIRMASS INTO OUR CWA.
THE SURFACE HIGH WILL CONTINUE SHIFTING EAST SUNDAY WHILE OUR FLOW
ALOFT BACKS TO THE SOUTHWEST AGAIN AHEAD OF ANOTHER NORTHERN STREAM
SHORTWAVE TROUGH DROPPING OVER THE FOUR CORNERS REGION. THIS WILL
RESULT IN RETURN FLOW AND WARMER TEMPERATURES OVER OUR CWA SUNDAY. A
SOUTHERN STREAM SHORTWAVE MOVING OVER THE NORTHWEST GULF IS EXPECTED
TO HELP DEVELOP A SURFACE LOW SUNDAY THAT WILL TRACK NORTHEAST
ACROSS SOUTHERN ALABAMA SUNDAY NIGHT. MODELS AGREE IN DEEP MOISTURE
SURGING NORTH SUNDAY AFTERNOON LEADING TO RAIN DEVELOPING OVER OUR
SOUTHERN ZONES BY SUNDAY NIGHT. THE ECMWF IS MORE AGGRESSIVE THAN
THE GFS AND ENSEMBLES IN MOVING THE RAIN NORTHWARD OVER OUR CWA.
HAVE GONE A LITTLE ABOVE GFSMOS POPS FOR SUNDAY NIGHT ACROSS THE
SOUTH. SIGNIFICANT DIFFERENCES ALSO EXIST BETWEEN THE GFS AND ECMWF
WITH PROGRESSION OF THE SHORTWAVE OVER THE FOUR CORNERS REGION
SUNDAY. BOTH MODELS CLOSE OFF AN UPPER LEVEL LOW AND DEVELOP AN
ASSOCIATED SURFACE LOW OVER THE CENTRAL CONUS BY SUNDAY EVENING
BUT...THE ECMWF IS MUCH FARTHER SOUTH WITH THE SYSTEM AND MUCH
WETTER OVER OUR CWA FOR MONDAY. THE GFS SWINGS THE COLD FRONT ACROSS
OUR CWA MONDAY MORNING AS A DRY FRONT. HAVE GONE ABOVE GFSMOS POPS
MONDAY AS MOISTURE FROM THE NORTHERN GULF SYSTEM SHOULD STILL BE
AVAILABLE WHEN THE COLD FRONT AND UPPER LOW ARRIVE. BY MONDAY NIGHT
WL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW AND SURFACE HIGH IN
THE WAKE OF THE COLD FRONT. MORNING LOWS IN THE 30S TUESDAY MORNING
WILL BE COMMON. THE ECMWF IS SLOWER TO MOVE THE UPPER LOW TO THE
NORTHEAST BUT DRY WEATHER LOOKS ON TAP FOR TUESDAY AND WEDNESDAY.
ANOTHER NORTHERN STREAM DISTURBANCE AND COLD FRONT ARE EXPECTED TO
MOVE ACROSS THE REGION WEDNESDAY NIGHT. CURRENTLY...ONLY SLIGHT
CHANCE POPS WILL BE CARRIED WEDNESDAY NIGHT AS MOISTURE RETURN WL BE
QUITE LIMITED AHEAD OF THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  49  67  41 /  99  78  59  30
MERIDIAN      63  55  66  43 /  73  88  70  55
VICKSBURG     63  45  68  38 / 100  52  37  22
HATTIESBURG   70  59  69  49 /  80  84  79  74
NATCHEZ       69  48  69  41 / 100  57  55  27
GREENVILLE    53  42  59  34 / 100  48  15  14
GREENWOOD     57  44  64  35 / 100  62  19  16

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

/27/ALLEN/
Hazardous weather outlook, Feb 21, 2:35 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013

LAZ007>009-015-016-023>026-MSZ040>043-047>049-053>055-059>063-
222045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE QUARTER SIZE HAIL MAY ALSO
OCCUR. PERIODS OF HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS
WITH LOCALIZED FLASH FLOODING POSSIBLE.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE LIKELY NEEDED THIS AFTERNOON AND EVENING.

MSZ044>046-050>052-056>058-064>066-072>074-222045-
LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG AND SEVERE STORMS WILL BE POSSIBLE EARLY THIS EVENING AND
THROUGH PORTIONS OF THE OVERNIGHT. THE PRIMARY RISK WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS TO 60 MPH. A FEW TORNADOES AND LARGE
QUARTER SIZE HAIL MAY ALSO OCCUR. PERIODS OF HEAVY RAIN CAN BE
EXPECTED IN THE STRONGER STORMS AND POTENTIALLY CAUSE FLASH FLOODING.

A WARM FRONT WILL LIFT INTO THE AREA TODAY AND RAPIDLY DESTABILIZE
THE AIR MASS. INTENSE WIND SHEAR AND DEVELOPING MOISTURE AHEAD OF
THE APPROACHING COLD FRONT WILL RESULT IN A POTENTIAL FOR SEVERE
STORMS THIS AFTERNOON INTO THE EVENING HOURS.

PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE FRIDAY INTO FRIDAY
EVENING AS THE FRONT STALLS ACROSS FAR SOUTHEAST MISSISSIPPI.
PONDING WATER MAY DEVELOP ACROSS LOW ROADWAYS AND IN AREAS WHERE
DRAINAGE IS POOR. THERE IS A CHANCE THAT LOCAL FLOODING ISSUES WILL
DEVELOP.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING THROUGH FRIDAY EVENING.

ARZ074-075-MSZ018-019-025>039-222045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST THU FEB 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH MISSISSIPPI
AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT AS A FRONT MOVES THROUGH THE REGION. STORMS WITH A POTENTIAL
FOR DAMAGING WIND GUSTS TO 60 MPH AND LARGE QUARTER SIZE HAIL WILL
DEVELOP OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA DURING THE
LATE AFTERNOON AND EXTEND INTO NORTHEAST MISSISSIPPI TONIGHT. HEAVY
RAINFALL IS ALSO POSSIBLE WITH THIS ACTIVITY AS TRAINING OF
THUNDERSTORMS COULD OCCUR...LEADING TO FLASH FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, Feb 21, 9:47 AM CST, 6 hours before
LAZ016-025-MSZ040-042-043-047>049-053>055-059-211615-
WARREN MS-SIMPSON MS-RANKIN MS-MADISON MS-JEFFERSON MS-ISSAQUENA MS-
HINDS MS-COPIAH MS-CLAIBORNE MS-YAZOO MS-TENSAS LA-MADISON LA-
947 AM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
947 AM CST THU FEB 21 2013

...STRONG THUNDERSTORMS MOVING INTO JACKSON METRO AREA...

AT 945 AM...NWS RADAR INDICATED A LARGE CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY DOWNPOURS OF RAIN...FREQUENT CLOUD TO GROUND
LIGHTNING...AND OCCASIONAL SMALL HAIL...FROM VICKSBURG...THROUGH
PORT GIBSON...TO NEAR UNION CHURCH. THE STORMS WERE MOVING NORTHEAST
AT 40 MPH.

THESE STORMS WILL BE MOVING THROUGH THE JACKSON METRO AREA BETWEEN
10 AND 11 AM. THE MOST INTENSE STORMS COULD PRODUCE HAIL UP TO THE
SIZE OF PENNIES.

PEOPLE IN SOUTHWESTERN YAZOO...CLAIBORNE...NORTHWESTERN COPIAH...
HINDS...SOUTHEASTERN ISSAQUENA...EASTERN JEFFERSON...SOUTHWESTERN
MADISON...SOUTHWESTERN RANKIN...NORTHWESTERN SIMPSON AND WARREN
COUNTIES...AND SOUTHEASTERN MADISON AND EXTREME NORTHEASTERN TENSAS
PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3277 9031 3207 8985 3165 9092 3239 9114
TIME...MOT...LOC 1545Z 226DEG 36KT 3195 9070

AEG
Local storm report, Feb 21, 10:55 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST THU FEB 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             5 NNE FLOWOOD           32.39N 90.07W
02/21/2013  E0.50 INCH       RANKIN             MS   TRAINED SPOTTER

            DIME SIZE HAIL OBSERVED ON THE SPILLWAY

&&

BRYANT
Special weather statement, Feb 21, 11:04 AM CST, 4 hours 43 minutes before
MSZ044-045-050-051-211805-
SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
1104 AM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU FEB 21 2013

...GUSTY CLUSTER OF STORMS PUSHING QUICKLY THROUGH CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF LUDLOW
TO 5 MILES SOUTHWEST OF MORTON AT 1104 AM CST...MOVING NORTHEAST AT
50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LEAKE...NESHOBA...NORTHERN NEWTON AND SCOTT
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3227 8973 3236 8973 3257 8978 3260 8978
      3264 8973 3272 8973 3293 8914 3292 8892
      3249 8891
TIME...MOT...LOC 1704Z 247DEG 45KT 3260 8978 3230 8968

BYB
Special weather statement, Feb 21, 2:35 PM CST, 1 hour 12 minutes before
LAZ016-025-MSZ040-047-053-212105-
WARREN MS-ISSAQUENA MS-CLAIBORNE MS-TENSAS LA-MADISON LA-
235 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST THU FEB 21 2013

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES NORTH OF AFTON
TO 3 MILES SOUTH OF NEWELLTON AT 235 PM CST...MOVING NORTHEAST AT 60
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CLAIBORNE...SOUTHEASTERN ISSAQUENA AND WARREN
COUNTIES...AND EASTERN MADISON AND NORTHEASTERN TENSAS PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3243 9117 3266 9082 3266 9073 3264 9071
      3264 9069 3262 9072 3261 9069 3259 9069
      3259 9066 3254 9065 3231 9072 3190 9132
TIME...MOT...LOC 2035Z 231DEG 54KT 3241 9110 3205 9120

BYB
Special weather statement, Feb 21, 3:25 PM CST, 22 minutes before
MSZ027-036-037-043-044-212210-
ATTALA MS-MADISON MS-LEAKE MS-HOLMES MS-CARROLL MS-
325 PM CST THU FEB 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CST THU FEB 21 2013

...CLUSTER OF STRONG THUNDERSTORMS MOVING TOWARD INTERSTATE 55 NORTH
OF THE JACKSON METRO AREA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTH OF
THORNTON TO 4 MILES SOUTH OF PICKENS AT 324 PM CST...MOVING NORTHEAST
AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CARROLL...HOLMES...NORTHWESTERN LEAKE...
NORTHEASTERN MADISON AND ATTALA COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3334 8965 3329 8965 3328 8931 3299 8932
      3276 8993 3282 9002 3288 8997 3300 9032
      3302 9034 3301 9036 3303 9038 3305 9039
      3305 9042
TIME...MOT...LOC 2124Z 246DEG 56KT 3304 9024 3285 8992

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:01 AM CSTSpecial Weather StatementJANAdams, Claiborne, Jefferson, Warren59 min
Feb 21, 9:47 AM CSTSpecial Weather StatementJANClaiborne, Copiah, Hinds, Warren28 min
Feb 21, 10:39 AM CSTSevere Thunderstorm WarningJANRankin51 min
Feb 21, 11:04 AM CSTSpecial Weather StatementJANLeake, Neshoba, Scott61 min
Feb 21, 2:35 PM CSTSpecial Weather StatementJANWarren30 min
Feb 21, 3:09 PM CSTSevere Thunderstorm WarningJANAdams36 min
Feb 21, 3:25 PM CSTSpecial Weather StatementJANAttala, Holmes45 min
Feb 21, 4:26 PM CSTFlash Flood WarningJANCopiah, Hinds, Madison, Rankin3 hr
Feb 21, 4:40 PM CSTSpecial Weather StatementJANHinds45 min
Feb 21, 4:53 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson37 min
Feb 21, 5:02 PM CSTTornado WarningJANAdams, Jefferson43 min
Feb 21, 5:58 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.